Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 28, NWS Tulsa, OK
NWS Tulsa, OK issued this heat advisory at Aug 31, 2021, 12:58 PM CDT for 19 counties in Oklahoma. It took effect at Sep 1, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2021, 12:58 PM CDT (17:58 UTC)
- In effect from
- Sep 1, 2021, 12:00 PM CDT
- Expired
- Sep 1, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 51 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931 WWUS74 KTSA 311758 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1258 PM CDT Tue Aug 31 2021 ARZ019-020-029-OKZ049-053>057-059>062-064>068-070>076-011000- /O.NEW.KTSA.HT.Y.0028.210901T1700Z-210902T0000Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 1258 PM CDT Tue Aug 31 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...Heat index values up to 106 expected. * WHERE...Portions of eastern Oklahoma and west-central Arkansas. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
953 WWUS74 KTSA 010838 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 338 AM CDT Wed Sep 1 2021 ARZ019-020-029-OKZ049-053>057-059>062-064>068-070>076-020000- /O.CON.KTSA.HT.Y.0028.210901T1700Z-210902T0000Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 338 AM CDT Wed Sep 1 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 108 expected. * WHERE...Portions of eastern Oklahoma and west-central Arkansas. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
455 WWUS74 KTSA 011936 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 236 PM CDT Wed Sep 1 2021 ARZ019-020-029-OKZ049-053>057-059>062-064>068-070>076-020000- /O.CON.KTSA.HT.Y.0028.000000T0000Z-210902T0000Z/ Crawford-Franklin-Sebastian-Pushmataha-Choctaw-Osage- Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Okfuskee-Okmulgee-Wagoner-Cherokee-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Pawnee, Tulsa, Claremore, Pryor, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 236 PM CDT Wed Sep 1 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values 105 to 108 expected. * WHERE...Portions of eastern Oklahoma and west-central Arkansas. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...The combination of hot temperatures and high humidity will combine to create a dangerous situation in which heat illnesses are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 911. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Aug 31, 12:31 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 31, 12:31 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1231 PM CDT Tue Aug 31 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Small cluster of showers/thunderstorms have held together and therefore will update to include low chance pops across far northeast Oklahoma/northwest Arkansas for early this afternoon. On the aviation side, could again see some light fog across portions of northwest Arkansas late tonight. Otherwise, VFR conditions are expected. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM....12 AVIATION.....12
Hazardous weather outlook, Aug 31, 12:40 PM CDT, 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1240 PM CDT Tue Aug 31 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-010930- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1240 PM CDT Tue Aug 31 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Early afternoon and again after midnight. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Hot temperatures will continue this afternoon with heat index values of 100 to 105 degrees common across eastern Oklahoma and west central Arkansas. Widely scattered showers and thunderstorms will likely move into far northeast Oklahoma and northwest Arkansas early this afternoon. Low storm chances will redevelop after midnight across portions of northeast Oklahoma and northwest Arkansas. Locally gusty winds and brief heavy rains will be possible with any stronger storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. SUNDAY and MONDAY...No Hazards. EXTENDED DISCUSSION... A slight chance of thunderstorms will spread into portions of northeast Oklahoma and northwest Arkansas late tonight and continue through Wednesday morning. Otherwise hot temperatures will be the primary weather hazard through the remainder of the week. A slight chance of thunderstorms will return Saturday as a weak cold front moves into the region. weather.gov/tulsa contains additional information.
Nearby
Heat Advisories in Oklahoma, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.